Nonexistence of solutions to Cauchy problems for anisotropic pseudoparabolic equations


We study the nonexistence of nonnegative global weak solutions to the Cauchy problem of anisotropic pseudoparabolic equations and corresponding systems. Using the method of nonlinear capacity, we establish the sufficient conditions for the nonexistence of gobal weak solutions. The result is extended to the case of coupled system of the same type of equations.

This is a preview of subscription content, log in to check access.


  1. 1.

    Showalter, R.E., Ting, T.W.: Pseudoparabolic partial differential equations. SIAM J. Math. Anal. 1, 1–26 (1970)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Rubinšteĭn, L.I.: On a question about the propagation of heat in heterogeneous media (Russian). Izvestiya Akad. Nauk SSSR. Ser. Geograf. Geofiz.12, 27–45 (1948)

  3. 3.

    Aslan, B.C., Hager, W.W., Moskow, S.: A generalized eigenproblem for the Laplacian which arises in lightning. J. Math. Anal. Appl. 341(2), 1028–1041 (2008)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Al'shin, A.B., Korpusov, M.O., Sveshnikov, A.G.: Blow-up in nonlinear Sobolev type equations. De Gruyter Series in Nonlinear Analysis and Applications, vol. 15. Walter de Gruyter \& Co., Berlin (2011)

  5. 5.

    Cao, Y., Yin, J.X., Wang, C.: Cauchy problems of semilinear pseudo-parabolic equations. J. Differ. Equations 246(12), 4568–4590 (2009)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Kaĭkina, E.I.,Naumkin, P.I., Shishmarëv, I.A.: The Cauchy problem for a Sobolev-type equation with a power nonlinearity (Russian). Izv. Ross. Akad. Nauk Ser. Mat. 69(1), 61–114 (2005) [Izv. Math. 69, no. 1, 59--111(2005)]

  7. 7.

    Yang, J.G., Cao, Y., Zheng, S.N.: Fujita phenomena in nonlinear pseudo-parabolic system. Sci. China Math. 57(3), 555–568 (2014)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Alsaedi, A., Ahmad, B., Kirane, M., Al-Yami, M.: Nonexistence results for higher order pseudo-parabolic equations in the Heisenberg group. Math. Methods Appl. Sci. 40(4), 1280–1287 (2017)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Chen, H., Tian, S.: Initial boundary value problem for a class of semilinear pseudo-parabolic equations with logarithmic nonlinearity. J. Differ. Equations 258(12), 4424–4442 (2015)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Fan, Y., Pop, I.S.: A class of pseudo-parabolic equations: existence, uniqueness of weak solutions, and error estimates for the Euler-implicit discretization. Math. Methods Appl. Sci. 34(18), 2329–2339 (2011)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Di, H., Shang, Y.: Blow-up of solutions for a class of nonlinear pseudoparabolic equations with a memory term. Abstr. Appl. Anal. (2014) (Art. ID 507494, 7 pp)

  12. 12.

    Khomrutai, S.: Global and blow-up solutions of superlinear pseudoparabolic equations with unbounded coefficient. Nonlinear Anal. 122, 192–214 (2015)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Khomrutai, S., Kitisin, N.: Blow-up in non-autonomous semilinear pseudoparabolic equations. Sci. Asia 40, 371–374 (2014)

    Article  Google Scholar 

  14. 14.

    Liao, M.: Nonglobal existence of solutions to pseudoparabolic equations with variable exponents and positive initial energy. C.R. Mec. 347, 710–715 (2019)

  15. 15.

    Liu, W., Yu, J.: A note on blow-up of solution for a class of semilinear pseudo-parabolic equations. J. Funct. Anal. 274(5), 1276–1283 (2018)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Meyvaci, M.: Blow up of solutions of pseudoparabolic equations. J. Math. Anal. Appl. 352(2), 629–633 (2009)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Brezis, H.: Functional analysis. Sobolev spaces and partial differential equations. Universitext. Springer, New York (2011)

    Google Scholar 

  18. 18.

    Pokhozhaev, S.I.: Nonexistence of global solutions of nonlinear evolution equations. Transl. Differ. Uravn. 49(5), 625–632 (2013) [Differ. Equ. 49, no. 5, 599—606 (2013)]

  19. 19.

    Kirane, M., Qafsaoui, M.: Global nonexistence for the Cauchy problem of some nonlinear reaction-diffusion systems. J. Math. Anal. Appl. 268(1), 217–243 (2002)

    MathSciNet  Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Birilew Belayneh Tsegaw.

Ethics declarations

Conflict of interest

The author declared that he had no conflict of interest.

Ethical statement

I testify that my article submitted to Journal of Elliptic and Parabolic equations entitled by “Nonexistence of Solutions to Cauchy Problems for Anisotropic Pseudo-parabolic Equations” ensure the following professional ethics: (1) this manuscript is not currently being considered for publication in another journals; (2) this manuscript is original and has not been published elsewhere in any form or language in whole or in part; (3) the result of this manuscript is clearly presented without fabrication and not a split of other published works; (4) as an author, I am responsible for its content.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Tsegaw, B.B. Nonexistence of solutions to Cauchy problems for anisotropic pseudoparabolic equations. J Elliptic Parabol Equ 6, 919–934 (2020).

Download citation


  • Anisotropic pseudoparabolic equation
  • System of anisotropic pseudoparabolic equations
  • Nonexistence of solutions
  • Nonlinear capacity method
  • Test functions

Mathematics Subject Classification

  • 35K30
  • 35K46
  • 35K70